Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 319, NWS Nashville, TN

August 1, 2012Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 1, 2012, 7:06 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 7:06 PM CDT (00:06 UTC)
Expired
Aug 1, 2012, 7:45 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2342 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS54 KOHX 020006
SVROHX
TNC119-187-020045-
/O.NEW.KOHX.SV.W.0319.120802T0006Z-120802T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
706 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN MAURY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 745 PM CDT

* AT 705 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SPRING
  HILL...MOVING SOUTHEAST AT 20 MPH. AN OUTFLOW BOUNDARY JUST PASSED
  THROUGH CENTRAL WILLIAMSON COUNTY AND HAS INTENSIFIED THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPRING HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3581 8668 3561 8691 3584 8713 3596 8699
TIME...MOT...LOC 0006Z 311DEG 18KT 3583 8695

$$

FORECASTER:BOYD
1 follow-up statement
653 
WWUS54 KOHX 020025
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT WED AUG 1 2012

TNC119-187-020045-
/O.CON.KOHX.SV.W.0319.000000T0000Z-120802T0045Z/
WILLIAMSON TN-MAURY TN-
725 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MAURY AND SOUTH CENTRAL WILLIAMSON COUNTIES UNTIL 745 PM CDT...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SPRING HILL...OR 11 MILES SOUTH
OF FRANKLIN...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN MAURY AND SOUTHERN WILLIAMSON
  COUNTIES.

LAT...LON 3580 8708 3587 8681 3581 8668 3561 8691
TIME...MOT...LOC 0025Z 311DEG 18KT 3577 8686

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:42 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 1, 3:42 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT WED AUG 1 2012

.SHORT TERM (THRU THU)...
COUPLE OF H5 S/W TROF'S GENERATING ORGANIZED AREA OF STORMS THIS
AFTN. SYSTEM TO THE NORTH APPROACHING TN-KY LINE WORKING WITH A
FNTL BDRY TO CREATE A BROKEN LINE OF STORMS MOVG SOUTH...WITH A
SEVERE THUNDERSTORM WATCH ACROSS MUCH OF MID-TN UNTIL 10 PM CDT.

THE SECOND SYSTEM WITH STRONGER H5 S/W WL MOVE SOUTHEAST AND
GENERALLY IMPACT AREAS SOUTHWEST OF MID-TN. ANOTHER SYSTEM MAY
DEVELOP FURTHER WEST THIS EVENING WITH A SIMILAR TRACK...KEEPING
THE BULK OF ACTIVITY SOUTH OF MID-TN. AFTER THE STORMS DIE DOWN
LATER TNGT...EXPECT TO SEE SOME PATCHY FOG.

THU...NORTHWEST FLOW ALOFT CONTINUES WITH VERY WARM TEMPS. MODELS
SHOW LITTLE IF ANY STORM ACTIVITY...BUT DESTAB PARMS SHOW POTENTIAL
FOR ISOLATED STORMS WITH SHOWALTERS TO -3. IN TERMS OF HEAT...HEAT
INDICES LOOK TO REACH THE 100 TO 105 DEGREE RANGE. MOST LOCATIONS
WL REMAIN BELOW HEAT ADVISORY CRITERIA OF 105...SO WL PUSH OUT
ANOTHER SPS FOR HEAT THU.

.LONG TERM (FRI-WED)...
ACTIVE NORTHWEST FLOW PATTERN WL CONTINUE ALOFT WITH STORM SYSTEMS
EXPECTED TO AFFECT THE AREA PERIODICALLY FRI-MON. THE FIRST SYSTEM
LOOKS TO ARRIVE ON FRI...WITH SHOWERS AND THUNDERSTORMS LKLY. STORMS
ARE ALSO LKLY SUNDAY.

A COLD FRONT WL APPROACH AND POSSIBLY MOVE INTO THE AREA EARLY NEXT
WEEK. LONG-TERM MODELS SHOW SOME DRIER AIR MOVING INTO THE REGION
BEHIND THE SYSTEM...AND WL GO WITH LESS CLOUDS AND DROP THE CHANCE
OF RAIN AFTER MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  98  74  92 /  40  20  20  70
CLARKSVILLE    71  96  72  90 /  40  20  30  60
CROSSVILLE     68  91  69  87 /  40  20  20  60
COLUMBIA       72  98  74  92 /  20  20  20  60
LAWRENCEBURG   72  97  73  93 /  20  20  20  50
WAVERLY        71  97  73  91 /  40  20  30  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Aug 1, 5:07 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT WED AUG 1 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
507 AM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Aug 1, 6:12 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT WED AUG 1 2012

TNZ057-058-060-020000-
HICKMAN-LEWIS-MAURY-
612 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LEWIS AND MAURY
COUNTIES...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF CENTERVILLE...MOVING SOUTHEAST
AT 20 MPH.

THIS STORM WILL BE NEAR...
  MOUNT PLEASANT BY 655 PM CDT.
  6 MILES SOUTHWEST OF COLUMBIA BY 700 PM CDT.

PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3562 8754 3583 8743 3577 8694 3544 8716
      3543 8720

AL
Special weather statement, Aug 1, 6:15 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT WED AUG 1 2012

TNZ095-020000-
GILES-
615 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PULASKI...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3500 8722 3509 8722 3510 8721 3512 8722
      3513 8720 3514 8721 3515 8720 3517 8722
      3529 8721 3516 8683 3499 8683

31
Local storm report, Aug 1, 6:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 N BRENTWOOD           36.04N 86.79W
08/01/2012                   DAVIDSON           TN   PUBLIC

            NUMEROUS TREE REPORTED DOWN IN CRIEVE HALL ALONG BLACKMAN
            ROAD

&&

11
Local storm report, Aug 1, 6:47 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             CROSSVILLE              35.95N 85.04W
08/01/2012  U0.88 INCH       CUMBERLAND         TN   PUBLIC

            0.88 INCH HAIL REPORTED IN CROSSVILLE

0345 PM     HAIL             7 NW LIVINGSTON         36.46N 85.42W
08/01/2012  E1.00 INCH       OVERTON            TN   PUBLIC

0415 PM     HAIL             2 S BYRDSTOWN           36.55N 85.13W
08/01/2012  M0.88 INCH       PICKETT            TN   TRAINED SPOTTER

0440 PM     TSTM WND DMG     6 WSW COLLINWOOD        35.14N 87.84W
08/01/2012                   WAYNE              TN   EMERGENCY MNGR

            TREES DOWN IN THE TOWN OF LUTTS.

0504 PM     HAIL             7 NE DOVER              36.55N 87.75W
08/01/2012  E1.00 INCH       STEWART            TN   EMERGENCY MNGR

            ALSO ESTIMATED WINDS AT 65MPH.

0505 PM     TSTM WND DMG     10 SW WAYNESBORO        35.22N 87.88W
08/01/2012                   WAYNE              TN   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES DOWNED ACROSS SOUTHWESTERN
            PORTIONS OF THE COUNTY.

0508 PM     TSTM WND DMG     7 E DOVER               36.48N 87.72W
08/01/2012                   STEWART            TN   LAW ENFORCEMENT

            TREES DOWN AROUND THE INDIAN MOUND COMMUNITY IN STEWART
            COUNTY.

0539 PM     TSTM WND DMG     2 N BELLE MEADE         36.13N 86.86W
08/01/2012                   DAVIDSON           TN   TRAINED SPOTTER

            MULTIPLE TREES AND POWER LINES DOWN IN BORDEAUX.

0547 PM     TSTM WND DMG     1 SE NASHVILLE          36.16N 86.77W
08/01/2012                   DAVIDSON           TN   TRAINED SPOTTER

            SIZEABLE BRANCH RIPPED OFF TREE NEAR MUSIC ROW.

0550 PM     TSTM WND DMG     3 N BRENTWOOD           36.04N 86.79W
08/01/2012                   DAVIDSON           TN   PUBLIC

            NUMEROUS TREE REPORTED DOWN IN CRIEVE HALL ALONG BLACKMAN
            ROAD

&&

31
Local storm report, Aug 1, 6:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     7 E DOVER               36.48N 87.72W
08/01/2012                   STEWART            TN   EMERGENCY MNGR

            NEAR THE INDIAN MOUND COMMUNITY...HIGHWAY 46 BLOCKED IN
            SEVERAL LOCATIONS BY FALLEN TREES AND POWERLINES.

&&

11
Local storm report, Aug 1, 6:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             ALTAMONT                35.43N 85.73W
08/01/2012  U0.75 INCH       GRUNDY             TN   PUBLIC

&&

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:18 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys42 min
Aug 1, 8:13 PM CDTSpecial Weather StatementOHXCoffee, Grundy62 min
Aug 1, 8:26 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy34 min
Aug 1, 8:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren44 min
Aug 2, 2:26 PM CDTSpecial Weather StatementOHXLewis64 min
Aug 2, 4:53 PM CDTSevere Thunderstorm WarningOHXGiles37 min
Aug 2, 5:31 PM CDTSpecial Weather StatementOHXGiles, Lawrence59 min
Aug 2, 5:34 PM CDTSevere Thunderstorm WarningOHXLawrence41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.